Alert archive / Colorado / Red Flag Warnings in 2013
Red Flag Warning 1, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Jan 23, 2013, 3:07 PM MST for 7 counties in Colorado. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2013, 3:07 PM MST (22:07 UTC)
- Expired
- Jan 24, 2013, 3:39 PM MST
- In force
- 25 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO
The radar
The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5889 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
587 WWUS85 KBOU 232207 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 307 PM MST WED JAN 23 2013 ...FIRE DANGER INCREASING... .EXTREMELY DRY AND MILD CONDITIONS THE LAST TWO DAYS HAD LED TO AN INCREASE IN FIRE DANGER BY FURTHER DRYING OF FUELS. IN ADDITION... WINDS ARE EXPECTED TO GRADUALLY INCREASE TONIGHT AND THURSDAY AS FLOW ALOFT GRADUALLY INCREASES IN ADVANCE OF A WEATHER DISTURBANCE. POOR HUMIDITY RECOVERY IS EXPECTED TONIGHT...AND THURSDAY WILL START OFF QUITE DRY WITH VERY LOW HUMIDITY READINGS ONCE AGAIN. WHILE HUMIDITIES WILL SLOWLY IMPROVE THURSDAY AFTERNOON...WINDS ARE EXPECTED TO STRENGTHEN AS THE DAY PROGRESSES...KEEPING CRITICAL FIRE WEATHER CONDITIONS IN PLACE. COZ215-216-240615- /O.NEW.KBOU.FW.W.0001.130123T2207Z-130125T0000Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- 307 PM MST WED JAN 23 2013 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FRONT RANGE FOOTHILLS... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 5 PM MST THURSDAY. * AFFECTED AREA...FIRE WEATHER ZONES 215 AND 216. * TIMING...TONIGHT AND THURSDAY...WITH THE MOST CRITICAL CONDITIONS LATE TONIGHT AND THURSDAY AS WINDS INCREASE. * WINDS...WEST 15 TO 20 MPH WITH GUSTS 30 MPH THIS EVENING INCREASING TO 20 TO 30 MPH WITH GUSTS AROUND 45 MPH BY THURSDAY AFTERNOON. * RELATIVE HUMIDITY...SINGLE DIGIT HUMIDITIES LATE THIS AFTERNOON ONLY RECOVERING TO 25 TO 35 PERCENT TONIGHT. HUMIDITIES THEN DROPPING BACK TO AROUND 15 PERCENT THURSDAY MORNING WITH SOME IMPROVEMENT THURSDAY AFTERNOON. * IMPACTS...EXISTING WILDFIRES OR NEW FIRE STARTS MAY EXPERIENCE RAPID FIRE GROWTH DUE TO THE VERY DRY FUELS...LOW HUMIDITIES... AND GUSTY WINDS. THE MOST CRITICAL CONDITIONS WILL OCCUR ON SOUTHERN EXPOSURES AND AREAS WITH NO SNOW COVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. && $$
3 follow-up statements
152 WWUS85 KBOU 240415 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 915 PM MST WED JAN 23 2013 ...FIRE DANGER INCREASING IN THE FOOTHILLS... .EXTREMELY DRY AND MILD CONDITIONS THIS WEEK HAVE LED TO AN INCREASE IN FIRE DANGER IN THE FRONT RANGE FOOTHILLS BY FURTHER DRYING OF FUELS. IN ADDITION...WINDS ARE EXPECTED TO GRADUALLY INCREASE TONIGHT AND THURSDAY AS FLOW ALOFT INCREASES AHEAD OF AN APPROACHING WEATHER DISTURBANCE. POOR HUMIDITY RECOVERY IS EXPECTED TONIGHT...AND THURSDAY WILL START OFF QUITE DRY WITH VERY LOW HUMIDITY READINGS ONCE AGAIN. WHILE HUMIDITIES WILL SLOWLY IMPROVE THURSDAY AFTERNOON...WINDS ARE EXPECTED TO STRENGTHEN AS THE DAY PROGRESSES...KEEPING CRITICAL FIRE WEATHER CONDITIONS IN PLACE. COZ215-216-241215- /O.CON.KBOU.FW.W.0001.000000T0000Z-130125T0000Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- 915 PM MST WED JAN 23 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FRONT RANGE FOOTHILLS... * AFFECTED AREA...FIRE WEATHER ZONES 215 AND 216. * TIMING...TONIGHT AND THURSDAY...WITH THE MOST CRITICAL CONDITIONS LATE TONIGHT AND THURSDAY AS WINDS INCREASE. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...EXISTING WILDFIRES OR NEW FIRE STARTS MAY EXPERIENCE RAPID FIRE GROWTH DUE TO THE VERY DRY FUELS...LOW HUMIDITIES... AND GUSTY WINDS. THE MOST CRITICAL CONDITIONS WILL OCCUR ON SOUTHERN EXPOSURES AND AREAS WITH NO SNOW COVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. && $$
999 WWUS85 KBOU 241156 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 456 AM MST THU JAN 24 2013 ...VERY HIGH FIRE DANGER IN THE FOOTHILLS TODAY... .VERY DRY AND MILD CONDITIONS WILL CONTINUE IN THE FOOTHILLS TODAY AND WINDS WILL INCREASE. IN ADDITION...THE VERY LOW HUMIDITIES OVER THE LAST FEW DAYS HAVE DRIED GRASSES AND BRUSH CONSIDERABLY. THE WINDS WILL LIKELY BE STRONGEST IN THE WIND PRONE AREAS OF THE FOOTHILLS WEST OF BOULDER AND GOLDEN WITH MORE MODERATE WINDS IN OTHER LOCATIONS. COZ215-216-242300- /O.CON.KBOU.FW.W.0001.000000T0000Z-130125T0000Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- 456 AM MST THU JAN 24 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FRONT RANGE FOOTHILLS... * AFFECTED AREA...FIRE WEATHER ZONES 215 AND 216. * TIMING...WINDS WILL INCREASE THIS MORNING AND CONTINUE THROUGH THE DAY. * WINDS...WEST 15 TO 25 MPH WITH PEAK GUSTS IN THE 40 TO 60 MPH RANGE...STRONGEST WEST OF BOULDER AND GOLDEN. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...EXISTING WILDFIRES OR NEW FIRE STARTS MAY EXPERIENCE RAPID FIRE GROWTH DUE TO THE VERY DRY FUELS...LOW HUMIDITIES... AND GUSTY WINDS. THE MOST CRITICAL CONDITIONS WILL OCCUR ON SOUTHERN EXPOSURES AND OPEN AREAS IN THE LOWER FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. && $$ GIMMESTAD
892 WWUS85 KBOU 242239 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 339 PM MST THU JAN 24 2013 COZ215-216-242345- /O.CAN.KBOU.FW.W.0001.000000T0000Z-130125T0000Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- 339 PM MST THU JAN 24 2013 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FRONT RANGE FOOTHILLS... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE RED FLAG WARNING. STILL SOME GUSTY WINDS UP TO 35 MPH THROUGH THIS EVENING. HOWEVER...HUMIDITY LEVELS HAVE INCREASED 20 TO 30 PERCENT. THIS WILL RESULT IN DECREASING FIRE DANGER. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Jan 23, 10:29 AM MST, 4 hours 38 minutes earlier.
Area forecast discussion, Jan 23, 10:29 AM MST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1029 AM MST WED JAN 23 2013 .UPDATE... && .SHORT TERM...MID AND UPPER LEVEL MOISTURE STREAMING SOUTHEASTWARD ON THE FRONT SIDE OF THE TALL UPPER RIDGE JUST TO OUR WEST HAS KEPT EASTERN PORTIONS OF THE FORECAST AREA UNDER PARTLY TO MOSTLY CLOUDY SKIES THIS MORNING. THIS REQUIRED AN UPDATE TO SKY COVERAGE IN THE FORECAST GRIDS AND TEXT. STILL COUNTING ON A GRADUAL REDUCTION IN CLOUD COVER DURING THE NEXT FEW HOURS WITH THE AXIS OF THE 500MB RIDGE TRANSLATING EASTWARD ACROSS THE STATE. ALREADY SEEING THIS HAPPENING OVER THE LEESIDE SLOPE OF THE FRONT RANGE. ALREADY SEEING CLEARING WEST OF THE DIVIDE. UNFORTUNATELY THE LACK OF CLOUD COVER WEST OF THE DIVIDE HAS NOT RESULTED IN MUCH WARMING...CASE IN POINT...KREMMLING IN THE GRAND VALLEY WHERE SENSORS WERE STILL INDICATING SUBZERO READINGS. WILL WATCH TEMPERATURES AND IF NECESSARY WILL UPDATE THEM SHOULD LINGERING CLOUD COVER PREVENT THE WARMUP EXPECTED EAST OF THE MOUNTAINS. ONE OTHER COMMENT...BEEFED UP WIND SPEEDS IN THE MTNS /MAINLY RIDGETOPS/ AND FRONT RANGE FTHLS OVERNIGHT AS CROSS SECTIONS SHOW MTN TOP LEVEL WLY FLOW ON THE INCREASE WITH THE RIDGE FLATTENING AS A STRONGER JET LEVEL FLOW BEGINS ITS SOUTHWARD SHIFT TOWARDS COLORADO. .AVIATION...VFR CONDITIONS UNDER PARTLY TO MOSTLY CLOUDY SKIES REST OF THE DAY. COUNTING ON GRADUAL CLEARING FROM WEST TO EAST THROUGH THE AFTERNOON WITH CEILING REMAINING ABOVE 12 THOUSAND FEET AGL. AS FOR WINDS...STILL SOUTH-SOUTHWESTERLY WINDS OVER EASTERN PORTIONS OF THE DENVER METRO AREA SHOULD GRADUALLY DIMINISH NEXT 2-4 HOURS AS WINDS SHIFT TO A SOUTHEASTERLY COMPONENT. NEAR THE FOOTHILLS SUCH AS AT BJC AIRPORT SHOULD SEE A PREVAILING WESTERLY WIND OF 5-8 KTS WITH OCCASIONAL GUSTS TO AROUND 22KTS THROUGHOUT THE DAY. BY EVENING...SHOULD SEE WINDS RETURN TO THEIR USUAL DRAINAGE PATTERN OF SOUTH-SOUTHWEST AT 5-10KTS. && .PREV DISCUSSION... /ISSUED 327 AM MST WED JEAN 23 2013/ SHORT TERM...A VERY DRY AIRMASS...ABOUT AS DRY AS WE CAN REMEMBER SEEING...IS OVER THE AREA THIS MORNING. HIGH CLOUDS ARE INCREASING WITH THE MOISTURE ALL ABOVE 300 MB...VIRTUALLY NO MOISTURE BELOW THAT. GAS BASED MOISTURE SENSORS IN BOULDER AND PALLIATIVELY SHOW A SLIGHT DECREASE IN PERCEPTIBLE WATER FROM LAST EVENING...AND THE HUMIDITY AT THE CAR MESS LAB IS CURRENTLY 2%. IT WILL BE INTERESTING TO SEE IF THE 12Z DENVER SOUNDING CAN GET ANY LOWER THAN THE 0.02 INCH PA WE HAD LAST NIGHT. ADD TO THIS THE TEMPERATURE GRADIENT...CURRENTLY -18 IN THE STAGNANT COLD POOL IN KREMMLING AND 57 IN THE DOWNSLOPE WINDS OF BOULDER. NOT A LOT OF IMPROVEMENT EXPECTED IN THE DRY AIRMASS TODAY AS YOU HAVE TO GO BACK TO UTE TO SEE A SLIGHT IMPROVEMENT IN THE LOWER LEVEL MOISTURE. HOWEVER...PRESSURE RISES ACROSS THE NORTHERN PLAINS WILL BRING A SHALLOW WIND SHIFT INTO THE EASTERN PLAINS TODAY. THIS BOUNDARY IS SHARPER FURTHER NORTH...WHILE THE AIR IN SW NEBRASKA AND WESTERN KANSAS HAS BEEN MODIFIED AND THIS IS WHAT WILL BE COMING BACK INTO EASTERN COLORADO THIS AFTERNOON. STILL...IT WILL BE COOLER WITH HIGHER HUMIDITIES IN THOSE AREAS. FOR DENVER THE WIND WILL LIKELY SHIFT TO EASTERLY BY THE END OF THE DAY...BUT WITHOUT A LOT OF COOLING. BETWEEN THE CLOUD COVER AND THE WIND SHIFT THIS WILL HOLD MOST PLACES IN THE 60S DESPITE THE FACT THAT IT IS NEARLY 60 JUST OFF THE GROUND RIGHT NOW. COULD SEE SOME LOW 70S ALONG THE FOOTHILLS. RECORD HIGH FOR TODAY IN DENVER IS 68 AND WE SHOULD BE CLOSE TO THAT. OBVIOUSLY STILL ELEVATED FIRE DANGER THOUGH WINDS WILL GENERALLY BE LIGHTER TODAY THAN YESTERDAY...STILL A BIT MORE IN THE FOOTHILLS WEST OF BOULDER AND RIGHT ALONG THE WYOMING BORDER. SOME MODERATION IN THE CRAZY TEMPERATURES TONIGHT WITH THE CLOUD COVER...BUT THE PATTERN WILL REMAIN THE SAME. LONG TERM...MODELS STILL SHOW A WEAK UPPER TROUGH TO MOVE ACROSS THE CWA THURSDAY. PRETTY STIFF ZONAL FLOW IS PROGGED THURSDAY NIGHT INTO FRIDAY. A WEAK UPPER RIDGE MOVES ACROSS FRIDAY INTO FRIDAY NIGHT. THE QA VERTICAL VELOCITY FIELDS HAVE WEAK UPWARD MOTION PROGGED FOR THE CWA THURSDAY...THEN DOWNWARD MOTION THURSDAY NIGHT. BENIGN ENERGY IS PROGGED FRIDAY AND FRIDAY NIGHT. THE BOUNDARY LAYER FLOW WILL BE THURSDAY...THEN A TAD OF NORTHERLY FLOW THURSDAY NIGHT. ON FRIDAY AND FRIDAY NIGHT...LOW LEVEL DRIVING IS PROGGED EAST OF THE MOUNTAINS. FOR MOISTURE ..THURSDAY STARTS OUT PRETTY DRY...THEN MOISTURE INCREASES FROM THE WEST BY AFTERNOON. MOISTURE IS AROUND THROUGH EARLY FRIDAY MORNING...THEN IT DECREASES. ON FRIDAY...THE GFS BRINGS DEEP MOISTURE INTO THE MOUNTAINS BY AFTERNOON...THE NAM DOES NOT ..NOT IN THE LEAST. THE ECMWF IS FAIRLY DRY THROUGH FRIDAY... THEN MOISTURE INCREASES FRIDAY NIGHT. THE QPF FIELDS HAVE LIMITED MEASURABLE SNOWFALL IN THE MOUNTAINS FROM 18-06Z THURSDAY. WILL GO WITH "CHANCE"S IN THE MOUNTAINS THURSDAY AFTERNOON AND EVENING. DRY ELSEWHERE. WILL PUT "SLIGHT CHANCE"S IN THE MOUNTAINS LATE FRIDAY NIGHT. FOR TEMPERATURES...THURSDAY'S HIGHS ARE 1.5-3.0 C COOLER THAN TODAY'S HIGHS. FRIDAY'S HIGHS ARE 1-3 C COOLER THAN THURSDAY'S. FOR THE LATER DAYS...SATURDAY THROUGH TUESDAY...MODELS STILL HAVE A WEAK UPPER TROUGH TO MOVE ACROSS THE FORECAST AREA SATURDAY INTO SATURDAY NIGHT. ON SUNDAY...THE FLOW ALOFT IS WEST- AND ON THE GRADUAL INCREASE. ON MONDAY...IT IS STRONG . ON TUESDAY...A FAIRLY DECENT OPEN UPPER LEVEL TROUGH IS PROGGED ON BOTH THE ECMWF AND GFS FOR THE CWA. THERE IS SOME MOISTURE WITH THE SATURDAY TROUGH...MORE IN THE GFS OF COURSE. BY MONDAY...MOISTURE INCREASES SIGNIFICANTLY OVER THE MOUNTAINS WITH THE NEXT STORM...THEN EVEN GETS INTO THE PLAINS BY TUESDAY MORNING. BOTH THE ECMWF AND GFS HAVE THIS. THERE IS LOW LEVEL UPSLOPE FOR THE PLAINS AND FOOTHILLS ON THE GFS MONDAY NIGHT AND TUESDAY. THE ECMWF SHOWS THIS UPSLOPE FIRST LATE TUESDAY AFTERNOON. WILL BRING POPS INTO THE MOUNTAINS MONDAY SOMETIME... NOTHING SIGNIFICANT AT THIS TIME. WILL GO WITH 10-20%S FOR THE PLAINS MONDAY NIGHT AND TUESDAY. TEMPERATURES STAY ABOVE SEASONAL NORMALS SATURDAY THROUGH MONDAY...THEN TUESDAY IS COLDER THAN NORMAL. AVIATION...VFR CONDITIONS THROUGH TONIGHT. SOME UNCERTAINTY ABOUT WIND DIRECTION DURING THE MIDDLE OF THE DAY AS WEST WINDS TRY TO MIX DOWN INTO PREVAILING ON THE PLAINS. SPEEDS DURING THIS TIME SHOULD BE UNDER 12 KNOTS. EXPECT A SHIFT TO EAST OR NORTHEAST WINDS LATE IN THE AFTERNOON...THEN BACK TO LATER THIS EVENING. FOR KBJC WEST WINDS SHOULD CONTINUE AND STILL SOME GUSTS IN THE 20 TO 25 KNOT RANGE AT TIMES...THERE COULD BE A LULL IN THE LATE AFTERNOON AND EARLY EVENING. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BAKER/GIMMESTAD LONG TERM....RJK AVIATION...BAKER/GIMMESTAD
Hazardous weather outlook, Jan 23, 10:53 AM MST, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1053 AM MST WED JAN 23 2013 COZ030>051-241800- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1053 AM MST WED JAN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT GUSTY WEST WINDS WILL DEVELOP IN THE MOUNTAINS...MAINLY ABOVE TIMBERLINE AND ON EAST FACING SLOPES...AND IN THE FRONT RANGE FOOTHILLS OVERNIGHT. LOOK FOR WINDS TO OCCASIONALLY GUST TO AROUND 40 MPH IN THE FOOTHILLS...WITH EVEN STRONGER GUSTS TO AROUND 55 MPH ABOVE TIMBERLINE AFTER MIDNIGHT. THESE GUSTY WINDS WILL LIKELY PRODUCE AREAS OF BLOWING SNOW IN OPEN AREAS...AND MAY ALSO ELEVATE THE WILDLAND FIRE DANGER IN THE FOOTHILLS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE OF SNOW IN THE MOUNTAINS THURSDAY AND THURSDAY EVENING...THEN AGAIN FROM SATURDAY INTO SUNDAY MORNING. THE PLAINS MAY ALSO SEE A FEW LIGHT SHOWERS OVER THE WEEKEND AS A WEAK UPPER LEVEL STORM SYSTEM MOVES INTO COLORADO FROM THE SOUTHWEST. A MORE SIGNIFICANT LOOKING STORM MAY GET INTO COLORADO EARLY NEXT WEEK...BRINGING A CHANCE OF SNOW AND COOLER TEMPERATURES FOR THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/KALINA
Nearby
Red Flag Warnings in Colorado, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.